Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 9, 2015, 4:13 PM CDT for Ellis County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 9, 2015, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 134 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WWUS84 KOUN 092113 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 413 PM CDT SUN AUG 9 2015 OKZ009-010-092145- ELLIS OK-WOODWARD OK- 413 PM CDT SUN AUG 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES UNTIL 445 PM CDT... AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF GAGE...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3654 9948 3630 9934 3620 9971 3641 9983 TIME...MOT...LOC 2111Z 244DEG 17KT 3632 9968 $$ WR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:54 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 9, 2:54 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT SUN AUG 9 2015
.DISCUSSION...
A FEW SHOWERS CONTINUE TO LINGER ALONG THE STATIONARY FRONT THIS
AFTERNOON ACROSS EXTREME NORTHERN OK. SOUTH OF HERE...AN OUTFLOW
BOUNDARY CAN BE SEEN SLOWLY MOVING TO THE SOUTH FROM NEAR
HENNESSEY TO PERRY. ISOLATED STORMS MAY MANAGE TO DEVELOP ALONG
THIS BOUNDARY THROUGH THE AFTERNOON/EARLY EVENING...PERHAPS AS FAR
WEST AS CLINTON. IF THEY DO...THEY WILL HAVE THE POTENTIAL TO
PRODUCE SEVERE WIND GUSTS. OTHERWISE...STILL EXPECT HIGHEST POPS
LATER TONIGHT ALONG THE BOUNDARY ACROSS NW AND NORTHERN OK AS A
SHORTWAVE TROUGH ROUNDS THE RIDGE. SOME HEAVY RAINFALL AND WIND
GUSTS NEAR 40 TO 50 MPH WILL BE THE MAIN THREATS WITH THESE
STORMS.
AS THE FRONT SLOWLY PROGRESSES SOUTHWARD TOMORROW MORNING THROUGH
TOMORROW AFTERNOON...LOW POPS WILL ACCOMPANY IT OVER CENTRAL OK.
STILL EXPECT HEAT INDICES AHEAD OF THE FRONT TO EXCEED 105 DEGREES
SO ANOTHER HEAT ADVISORY HAS BEEN ISSUED FOR SOUTHERN OK.
DEPENDING ON CLOUD COVER/LINGERING PRECIP TOMORROW HIGH TEMPS MAY
NEED TO BE INCREASED FURTHER NORTH...WHICH COULD RESULT IN AN
EXPANSION OF THE HEAT ADVISORY INTO CENTRAL OK. BELOW AVG TEMPS
ARE STILL EXPECTED BEHIND THE FRONT TUE-FRI. BY TUESDAY...MOST OF
THE RAIN CHCS WILL SHIFT TO THE NW/W WITHIN A MID LEVEL MOIST AXIS
AS SEVERAL MID LEVEL SHORTWAVE TROUGHS CONTINUE TO ROUND THE
EASTERN FRINGE OF THE RIDGE. IT APPEARS RAIN CHANCES WILL SLOWLY
SHIFT EAST INTO CENTRAL OK THROUGH THROUGH MID WEEK BEFORE DRIER
AIR IMPACTS THE REGION FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 96 73 90 / 20 30 20 10
HOBART OK 75 99 74 93 / 30 30 20 30
WICHITA FALLS TX 77 103 77 97 / 0 10 20 20
GAGE OK 71 94 70 87 / 50 30 30 30
PONCA CITY OK 76 95 72 88 / 40 20 10 10
DURANT OK 76 104 77 96 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ007-008-012-013-
018>020-024>032-039>043-045>048-050>052.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR OKZ032-039>043-
045>048-050>052.
TX...NONE.
&&
25/03Hazardous weather outlook, Aug 9, 11:44 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1144 AM CDT SUN AUG 9 2015 OKZ004>048-050>052-TXZ083>090-101645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1144 AM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF NORTHERN OKLAHOMA. CHANCES WILL INCREASE THIS EVENING ACROSS NORTHERN AND WESTERN OKLAHOMA. THERE IS A MARGINAL RISK FOR AREAS NORTH OF A LINE FROM CHEYENNE... TO ENID AND PERRY OKLAHOMA THAT A FEW STRONG TO POSSIBLY SEVERE STORMS MAY DEVELOP. GUSTY WINDS... UP TO 60 MPH... AND HAIL TO THE SIZE OF QUARTERS ARE THE PRIMARY HAZARDS. OTHERWISE... FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN CONCERNS. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY MONDAY BUT THE POTENTIAL FOR ANY SEVERE STORMS WILL DIMINISH AFTER SUNSET. .HEAT... TRIPLE DIGIT TEMPERATURES AND HEAT INDICES ARE EXPECTED ONCE AGAIN THIS AFTERNOON ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF HIGHWAY 81. PLEASE CONTINUE TO PRACTICE GOOD HEAT SAFETY WHEN WORKING OR PLAYING OUTSIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .HEAT... TRIPLE DIGIT TEMPERATURES AND/OR HEAT INDICES WILL CONTINUE THROUGH MONDAY. HEAT ADVISORIES MAY BE NEEDED... AND REMEMBER TO PRACTICE GOOD HEAT SAFETY. .THUNDERSTORMS... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS MONDAY THROUGH THURSDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/MAXWELL
In the hours before
Special weather statement, Aug 9, 10:40 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1040 AM CDT SUN AUG 9 2015 OKZ005-006-091630- ALFALFA OK-WOODS OK- 1040 AM CDT SUN AUG 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALFALFA AND NORTHEASTERN WOODS COUNTIES UNTIL 1130 AM CDT... AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAPRON... MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9823 3687 9825 3672 9871 3700 9857 TIME...MOT...LOC 1539Z 239DEG 36KT 3687 9858
Special weather statement, Aug 9, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 413 PM CDT SUN AUG 9 2015 OKZ009-010-092145- ELLIS OK-WOODWARD OK- 413 PM CDT SUN AUG 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES UNTIL 445 PM CDT... AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF GAGE...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3654 9948 3630 9934 3620 9971 3641 9983 TIME...MOT...LOC 2111Z 244DEG 17KT 3632 9968 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:40 AM CDT | Special Weather Statement | OUN | Alfalfa | 50 min |
| Aug 9, 2:27 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 14 more | 30 hr |
| Aug 9, 5:40 PM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Aug 9, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 41 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.